MAUDE Adverse Event Report: BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY

BOVIE MEDICAL CORP. BOVIE MEDICAL; CAUTERY
Model Number 231
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The complainant alleges, "high temp cautery was catching fire".
 
Additional Manufacturer Narrative
The complaint was able to be confirmed via information from end user.Customer was activating the device for up to 30 seconds near the patient eye lid.(note - eye lid contains hair and hair is a flammable material.) root cause is determined to be user error in having an extended activation time and activating near a flammable material.Per the ifu: - warnings: do not use in presence of flammable gases/materials or oxygen rich environments.Fire could result.- the recommended duty cycle is 2 seconds on and 6 seconds off for a continuous time of no longer than 15 minutes.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.

Brand Name
BOVIE MEDICAL
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key19525505
Report Number3007208013-2024-00025
Device Sequence Number15328639
Product Code HQP
UDI-Device Identifier10612479209029
UDI-Public10612479209029
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number231
Device Lot Number0923Z
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Patient Sequence Number1
Patient SexUnknown